# SDR N3XR202411040001

- Difficulty date: October 31, 2024
- Submitted: November 4, 2024
- Operation: General aviation
- Filed by: Embry-Riddle Aeronautical University Inc, repair station N3XR816N
- Aircraft: N329ER
- Make and model: Diamon DA 42
- Aircraft serial: 42N537
- Aircraft time: 387 hours
- Engine: E4C
- Engine time: 387 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: UNK
- Condition: Cracked
- Location: Engine
- Part time: 387 hours
- Stage of operation: CL
- How discovered: B
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

DURING CLIMB-OUT, THE CREW REDUCED POWER TO 92% AND NOTICED THAT "L ECU A" AND "L ECU B" FAIL WARNINGS APPEARED, ACCOMPANIED BY A LOSS OF POWER. THE CREW CONTINUED THE CLIMB, AND BOTH "L ECU A" AND "L ECU B" FAIL WARNINGS CLEARED, ALTHOUGH OIL WAS OBSERVED LEAKING FROM THE LEFT-HAND ENGINE. THE CREW PROCEEDED TO LAND AND SHUT DOWN THE ENGINE UPON EXITING THE RUNWAY. A BORESCOPE INSPECTION REVEALED THAT THE LEFT ENGINE #4 CYLINDER HAD A HOLE BURNED THROUGH THE TOP OF THE PISTON.
